MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45408
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Similar to device marketed under k220137.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: physician attempted to deliver zta-p-34-161-w1 to target site at the arch aorta over lunderquist tscmg-35-300-lesdc approaching from right cfa, he felt the resistance of scraping and difficulty in advancing the delivery system.Therefore he fixed a wire guide with another physician and pushed and advanced by force to place it.When they attempted to place zta-de-34-112-w1, they also felt same difficulty and placed by force.There was a abnormality about 10 cm from the tip.It seemed that there was a defect of coating of wire guide or coil.Patient outcome: no health hazard.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).After investigation the event for this pr# is no longer reportable.Summary of investigational findings: resistance was felt, when advancing the zenith delivery wire.Two doctors held the wire guide tightly/firmly and pushed the zenith delivery system with force to manage to advance it to the target site.Also, resistance was felt, when advancing a second zenith device over the wire guide and this was placed by force, too.The wire guide was returned inside the holder, but after removal an investigation found the wire guide dimensions within specifications, but revealed a minor elongation next to the welding.Four kinks were noted on the wire guide and the most distal kink 48mm from the tip, is where the double curve starts.The double curve had straightened, likely during attempt to alter the tip.Based on these findings the exact reason for the difficulties in advancing the first zenith delivery system over the wire guide cannot be determined.However, the most distal kink close to the straightened curve may have been unintendedly added during attempts to alter the tip configuration prior to use and may have caused the difficulties encountered.Following, the difficulties in advancing the first zenith device may have caused further damage to the wire guide, which again caused the difficulties in advancing the second zenith device.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the dhr was fully executed.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key16085022
Report Number3002808486-2023-00003
Device Sequence Number2009951
Product Code DQX
UDI-Device Identifier00827002454088
UDI-Public(01)00827002454088(17)240924(10)E3899874
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model NumberG45408
Device Catalogue NumberTSCMG-35-300-LESDC
Device Lot NumberE3899874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale